Alert archive / Nebraska / Red Flag Warnings in 2007

Red Flag Warning 6, NWS North Platte, NE

October 3, 200721 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 3, 2007, 10:28 AM MDT for 21 counties in Nebraska. It took effect at Oct 3, 2007, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2007, 10:28 AM MDT (16:28 UTC)
In effect from
Oct 3, 2007, 11:00 AM MDT
Expired
Oct 3, 2007, 6:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
All 21 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 031628
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 AM CDT WED OCT 3 2007

...HOT AND DRY BREEZY CONDITIONS THIS AFTERNOON...

.DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES WILL
CAUSE RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND
WINDS TO INCREASE TO FREQUENT GUSTS OF 25 MPH.

NEZ204-206-208-210-040000-
/O.NEW.KLBF.FW.W.0006.071003T1700Z-071004T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-
1128 AM CDT WED OCT 3 2007 /1028 AM MDT WED OCT 3 2007/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

HIGH TEMPERATURES SOARING INTO THE LOW AND MID 80S COMBINED WITH
DEW POINTS DROPPING TO LESS THAN 30 DEGREES WILL CREATE VERY LOW
RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE
GRADIENT FROM APPROACHING TROUGH WILL CREATE FREQUENT GUSTS TO 25
TO 30 MPH. LOW RH VALUES AND GUSTY WINDS WILL AIDE IN EXPLOSIVE FIRE
BEHAVIOR AS CURED FALL TIME GRASSES WILL EASILY IGNITE AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK
2 follow-up statements
000 
WWUS83 KLBF 031642 CCA
RFWLBF

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1141 AM CDT WED OCT 3 2007

...HOT AND DRY BREEZY CONDITIONS THIS AFTERNOON...

.DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES WILL
CAUSE RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND
WINDS TO INCREASE TO FREQUENT GUSTS OF 25 MPH. GREATEST CONCERN
WILL BE ALONG AND WEST OF A LINE FROM VALENTINE TO IMPERIAL.

NEZ204-206-208-210-040000-
/O.NEW.KLBF.FW.W.0006.071003T1700Z-071004T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-
1141 AM CDT WED OCT 3 2007 /1041 AM MDT WED OCT 3 2007/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

HIGH TEMPERATURES SOARING INTO THE LOW AND MID 80S COMBINED WITH
DEW POINTS DROPPING TO LESS THAN 30 DEGREES WILL CREATE VERY LOW
RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE
GRADIENT FROM APPROACHING TROUGH WILL CREATE FREQUENT GUSTS TO 25
TO 30 MPH. LOW RH VALUES AND GUSTY WINDS WILL AIDE IN EXPLOSIVE FIRE
BEHAVIOR AS CURED FALL TIME GRASSES WILL EASILY IGNITE AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK
000 
WWUS83 KLBF 032044
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT WED OCT 3 2007

...HOT AND DRY ALONG WITH BREEZY CONDITIONS THIS EVENING...

.DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES HAVE CAUSED
RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND WINDS TO
GUST TO 20 TO 30 MPH. GREATEST CONCERN THIS EVENING WILL BE ALONG
AND WEST OF A LINE FROM VALENTINE TO OGALLALA.

NEZ204-206-208-210-040000-
/O.CON.KLBF.FW.W.0006.000000T0000Z-071004T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-
344 PM CDT WED OCT 3 2007 /244 PM MDT WED OCT 3 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

HIGH TEMPERATURES HAVE PUSHED INTO THE 80S WHILE DEW POINTS
HAVE DROP INTO THE 20S AND LOWER 30S. THIS HAS CREATED VERY LOW
RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE
GRADIENT FROM APPROACHING TROUGH WILL CONTINUE TO CAUSE FREQUENT
GUSTS TO 25 TO 30 MPH. THE COMBINATION OF LOW RH VALUES AND GUSTY
WINDS WILL AIDE IN EXPLOSIVE FIRE BEHAVIOR AS CURED FALL TIME
GRASSES WILL EASILY IGNITE AND SPREAD UNTIL RECOVER OCCURS NEAR
SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:41 AM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, Oct 3, 2:41 AM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT WED OCT 3 2007

.SYNOPSIS...
LIGHT WINDS WILL INCREASE FROM THE SOUTHWEST AS SURFACE HIGH
PRESSURE CENTER BUILDS EAST SOUTHEAST TODAY.

.DISCUSSION...
FORECAST CHALLENGE IN THE NEAR TERM IS TEMPERATURES. MODELS
CONTINUE TO SHOW A SPREAD GOING INTO THE LONG TERM FOR DAYS 4 AND
5 WITH AREAL CONSENSUS FOR FEW CHANGES TO BE MADE ATTM.

TODAY THE SURFACE HIGH BUILDS SOUTHEAST FOR RETURN FLOW TO
DEVELOP. SOUTHWEST WINDS WILL INCREASE WITH WARM AIR ADVECTION TO
HELP BOOST TEMPERATURES BACK INTO THE 80S THIS AFTERNOON. AREA OF LOW
PRESSURE FORMS WELL NORTH AS LEE TROUGH EXTENDS SOUTH ON THE HIGH
PLAINS. MORE ZONAL FLOW ALOFT WILL SUSTAIN WARMER READING TONIGHT
INTO THURSDAY AS WEAK SURFACE FRONT DROPS SOUTHEAST OVERNIGHT INTO
THURSDAY MORNING. LOW LEVEL JET STRENGTHENS TO 50 KNOTS IN ADVANCE
OF BOUNDARY WITH GOOD MIXING OVERNIGHT TO KEEP LOWS INTO THE 50S
TO LOWER 60S INTO THE NORTH CENTRAL.

THURSDAY MORNING THE SURFACE FRONTAL BOUNDARY WILL HAVE PUSHED
THROUGH THE FORECAST AREA AROUND NOON...BUT THEN RETURN NORTHWARD
OVERNIGHT WITH MOISTURE AVAILABILITY THE MAIN QUESTION FOR
CONVECTION TO FORM AS LOW LEVEL JET STRENGTHENS TO 50 KNOTS
OVERNIGHT. FOR NOW BETTER MOISTURE AND CONVERGENCE WILL BE TO THE
NORTH AND EAST WITH LOW END POPS MAINTAINED FOR NOW ACROSS THE FAR
NORTH CENTRAL. TEMPERATURES WILL REACH INTO THE 80S THURSDAY AND
AGAIN ON FRIDAY AS GOOD WARM AIR ADVECTION CONTINUES IN ADVANCE OF
UPPER LOW BEGINNING TO KICK OUT OF THE FOUR CORNERS REGION.
BOUNDARY LAYER MOISTURE INCREASES TOO ALONG THE BOUNDARY OVERNIGHT
INTO FRIDAY FOR INCREASED CLOUD COVERAGE EARLY THEN AS DRIER
SOUTHWEST AIR PUSHES EAST ONTO THE HIGH PLAINS THE SOUTHWEST
GETTING MAINLY DRY SLOTTED AS THE BETTER DYNAMICS AND MOISTURE
PUSH NORTH AND EAST DURING THE DAY.

OVERNIGHT INTO SATURDAY THE FRONT IS POISED TO PUSH SOUTHEAST.
LONG RANGE MODELS REMAIN INCONSISTENT IN HANDLING FEATURES ALOFT.
ECMWF 00Z RUN APPEARS MORE SOUTH BUT FURTHER EAST THAN THE GFS
WITH OPEN WAVE TO CLOSE OFF WHILE MOVING NORTHEAST TOWARD THE
GREAT LAKES THROUGH MONDAY. EXTENDED FORECAST FOLLOWS ADJACENT
OFFICES CONSENSUS TO LIMIT CHANGES FOR DAYS 4 AND 5 ATTM.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KECK/ROBERG
Hazardous weather outlook, Oct 3, 3:54 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 AM CDT WED OCT 3 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-041100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
454 AM CDT WED OCT 3 2007 /354 AM MDT WED OCT 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION THIS
WEEKEND. THE EXACT TRACK AND TIMING OF THE SYSTEM IS STILL
UNCERTAIN...HOWEVER THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD
OF THE SYSTEM...ESPECIALLY SATURDAY AFTERNOON INTO THE NIGHTTIME
HOURS. STAY TUNED FOR FURTHER UPDATES...AS THE TRACK AND TIMING
BECOME MORE DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

Nearby

Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.